Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 53, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 20, 2007, 3:56 PM CDT for Logan County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2007, 3:56 PM CDT (20:56 UTC)
- Expired
- Aug 20, 2007, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Logan County, KS
The radar
The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3207 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 202059 FFWGLD KSC109-210000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 356 PM CDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS... * UNTIL 700 PM CDT * AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORMS OVER THE WARNED AREA. RADAR ESTIMATES OF RAINFALL RATES IN EXCESS OF 2 INCHES AN HOUR HAVE OCCURRED OVER A LARGE PORTION OF THE WARNED AREA...AND WILL DIRECTLY IMPACT HIGHWAY 83. ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE OVER THE NEXT HOUR. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3893 10090 3870 10099 3870 10081 3887 10079 $$ JRM
1 follow-up statement
000 WGUS73 KGLD 202352 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 552 PM MDT MON AUG 20 2007 KSC109-210002- LOGAN KS- 652 PM CDT MON AUG 20 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MDT(700 PM CDT) FOR SOUTHEASTERN LOGAN COUNTY... PHONE CALLS TO OFFICIALS IN LOGAN COUNTY REVEAL NO FLOODING PROBLEMS FROM THE THUNDERSTORMS THAT WENT THROUGH THE AREA EARLIER THIS AFTERNOON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR NORTHWESTERN KANSAS. LAT...LON 3893 10090 3870 10099 3870 10081 3887 10079 $$ THEDE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:42 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 20, 3:42 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 242 PM MDT MON AUG 20 2007 .DISCUSSION...ZONAL FLOW WILL PREVAIL THROUGH THURSDAY NIGHT. A SURFACE TROUGH WILL BE PRESENT OVER EASTERN COLORADO THROUGH WEDNESDAY NIGHT. HIGH PRESSURE WILL FOLLOW THURSDAY/THURSDAY NIGHT. POPS ARE THE MAIN FORECAST ISSUE. SUBSIDENCE BEHIND THE EXITING TROUGH SHOULD INHIBIT THUNDERSTORM DEVELOPMENT NORTH OF THE TROUGH FOR THIS EVENING. PLAN TO MONITOR RADAR PRIOR TO ISSUANCE TO MAKE LAST MINUTE DECISION. DO NOT EXPECT ANYTHING TO SURVIVE OR STAY IN THE FORECAST PAST EVENING. SUBSIDENCE SHOULD CONTINUE DURING THE DAY TUESDAY. A SHORTWAVE COMING THROUGH THE FLOW WILL PROVIDE DYNAMICS FOR A SLIGHT CHANCE IN THE NORTHEAST ZONES TUESDAY NIGHT. MORE DYNAMICS COME THROUGH THE FLOW WEDNESDAY AFTERNOON AND NIGHT AND WITH THE FRONT ACROSS THE AREA WILL KEEP SLIGHT CHANCE/CHANCE POPS IN THE FORECAST EXCEPT TO REMOVE THEM FROM THE WEDNESDAY MORNING PERIOD. THE NAM MOVES THE FRONT SOUTH OF THE FORECAST AREA THURSDAY/THURSDAY NIGHT BUT THE GFS KEEPS IT STATIONARY ACROSS THE CENTRAL PART OF THE FORECAST AREA. FOR THIS REASON CANNOT RULE OUT AT LEAST A SLIGHT CHANCE FOR THURSDAY AND THURSDAY NIGHT. 850MB TEMPERATURES STAY AROUND 30 TUESDAY/WEDNESDAY AND THEN COOL TO AROUND 20 ON THURSDAY. MAX TEMPERATURES SHOULD STAY IN THE MID/UPPER 90S THROUGH WEDNESDAY AND THEN DROP INTO THE LOWER 90S THURSDAY. MIN TEMPERATURES WILL CONTINUE TO RANGE FROM THE LOWER 60S WEST TO THE LOWER 70S EAST COOLING TO THE UPPER 50S WEST TO THE UPPER 60S EAST ON THURSDAY NIGHT. IN THE EXTENDED...A TROUGH WILL MOVE THROUGH THE FLOW ON FRIDAY WITH RIDGING FOLLOWING ON SATURDAY AND CONTINUING THROUGH MONDAY. THERE IS SOME INDICATION OF ANOTHER DEEPER TROUGH APPEARING OUT OF NOWHERE ON SUNDAY BUT WILL DISCOUNT FOR NOW. SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE TROUGH ON FRIDAY AND CONTINUE THROUGH SATURDAY. A LEE TROUGH WILL SET UP FOR SUNDAY/MONDAY. PLAN TO KEEP SLIGHT CHANCE POPS FOR FRIDAY/FRIDAY NIGHT AND THEN GO WILL NIL POPS FOR THE REMAINDER OF THE FORECAST. MAX TEMPERATURES SHOULD RUN IN THE MID/UPPER 80S. MIN TEMPERATURES SHOULD RANGE FROM THE UPPER 50S IN THE WEST TO THE LOWER 60S EAST. && .AVIATION...KGLD AND KMCK SHOULD HAVE VFR CONDITIONS THROUGH 18Z. WINDS WILL SHIFT TO THE NORTHEAST BY 02Z AND THEN BE VARIABLE OVERNIGHT. ISOLATED TSRA IS POSSIBLE ALONG THE KSLN-KGLD AND KGCK-KGLD TWEB ROUTES THIS AFTERNOON..BUT SHOULD DISSIPATE EARLY THIS EVENING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS/SFJ
Hazardous weather outlook, Aug 20, 3:35 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 235 PM MDT MON AUG 20 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 235 PM MDT MON AUG 20 2007 /335 PM CDT MON AUG 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP SOUTH AND EAST OF A WEAK COLD FRONT THIS AFTERNOON. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN ARE POSSIBLE THROUGH THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONT WILL MOVE SLOWLY SOUTH ACROSS THE NORTHERN PLAINS TODAY AND BECOME STALLED ACROSS THE CENTRAL HIGH PLAINS BY WEDNESDAY BEFORE MOVING SOUTH OF THE REGION ON SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING TUESDAY NIGHT THROUGH FRIDAY. SOME OF THE STORMS TUESDAY AND WEDNESDAY MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...MAINLY SOUTH OF A CHEYENNE WELLS TO NORTON LINE. JRM
In the hours before
Special weather statement, Aug 20, 1:24 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1224 PM MDT MON AUG 20 2007 KSZ029-201900- GOVE- 124 PM CDT MON AUG 20 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GOVE COUNTY IN WEST CENTRAL KANSAS... AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF GOVE...AND MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 87 AND 107. JRM
Special weather statement, Aug 20, 1:32 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1232 PM MDT MON AUG 20 2007 KSZ015-029-201900- GOVE-SHERIDAN- 132 PM CDT MON AUG 20 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SHERIDAN COUNTY IN NORTHWEST KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS... AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRAINFIELD...AND MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 89 AND 107. JRM
Special weather statement, Aug 20, 2:53 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 153 PM MDT MON AUG 20 2007 KSZ028-202030- LOGAN- 253 PM CDT MON AUG 20 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF RUSSELL SPRINGS...AND MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:02 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 25 min |
| Aug 20, 3:13 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 62 min |
| Aug 20, 5:25 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 65 min |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.